Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 49, NWS Goodland, KS

May 16, 20134 counties in Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 16, 2013, 5:09 PM CDT for 4 counties in Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2013, 5:09 PM CDT (22:09 UTC)
Expired
May 16, 2013, 6:00 PM CDT
In force
51 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheyenne County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 45 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 1:51 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-352 J/kg
Mixed-layer LCL
2211 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WUUS53 KGLD 162209
SVRGLD
KSC023-153-181-193-162300-
/O.NEW.KGLD.SV.W.0049.130516T2209Z-130516T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
509 PM CDT THU MAY 16 2013

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
  SOUTHWESTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
  NORTHEASTERN SHERMAN COUNTY IN NORTHWEST KANSAS...
  NORTHWESTERN THOMAS COUNTY IN NORTHWEST KANSAS...

* UNTIL 600 PM CDT/500 PM MDT/

* AT 407 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
  BREWSTER...AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LEVANT.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 47 AND 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...



&&

LAT...LON 3966 10103 3935 10111 3944 10153 3966 10147
TIME...MOT...LOC 2209Z 279DEG 23KT 3955 10141

HAIL...1.00IN
WIND...60MPH

$$

LUNDQUIST
2 follow-up statements
131 
WWUS53 KGLD 162231
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
431 PM MDT THU MAY 16 2013

KSC023-153-181-162241-
/O.CAN.KGLD.SV.W.0049.000000T0000Z-130516T2300Z/
SHERMAN KS-RAWLINS KS-CHEYENNE KS-
531 PM CDT THU MAY 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE...
SOUTHWESTERN RAWLINS AND NORTHEASTERN SHERMAN COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3935 10111 3940 10137 3941 10139 3955 10139
      3957 10139 3957 10106
TIME...MOT...LOC 2231Z 279DEG 23KT 3953 10123

$$

KSC193-162300-
/O.CON.KGLD.SV.W.0049.000000T0000Z-130516T2300Z/
THOMAS KS-
531 PM CDT THU MAY 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
THOMAS COUNTY UNTIL 600 PM CDT...

AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
LEVANT...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LEVANT.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 46 AND 51.

LAT...LON 3935 10111 3940 10137 3941 10139 3955 10139
      3957 10139 3957 10106
TIME...MOT...LOC 2231Z 279DEG 23KT 3953 10123

HAIL...1.00IN
WIND...60MPH

$$

LUNDQUIST
979 
WWUS53 KGLD 162245
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
445 PM MDT THU MAY 16 2013

KSC193-162300-
/O.CON.KGLD.SV.W.0049.000000T0000Z-130516T2300Z/
THOMAS KS-
545 PM CDT THU MAY 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
THOMAS COUNTY UNTIL 600 PM CDT...

AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
LEVANT...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LEVANT.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 46 AND 51.

LAT...LON 3954 10107 3935 10111 3940 10137 3941 10139
      3947 10139 3954 10139
TIME...MOT...LOC 2245Z 279DEG 23KT 3946 10120

HAIL...1.00IN
WIND...60MPH

$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:57 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 16, 3:57 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
257 PM MDT THU MAY 16 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 257 PM MDT THU MAY 16 2013

SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AND EVENING
AS A SHORTWAVE MOVES THROUGH THE CENTRAL HIGH PLAINS. A FEW
STORMS HAVE BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

THE REST OF THE TODAY AND TONIGHT...MUCAPE OF 1000 TO 1500 J/KG AND
EFFECTIVE SHEAR OF 35KTS WILL SUSTAIN MULTICELL THUNDERSTORM
CLUSTERS WITH THE BEST THREAT IS NORTH OF INTERSTATE 70. ELSEWHERE
THROUGHOUT THE CWA...SHOWERS AND STORMS WILL MOVE EAST THROUGHOUT
THE LATE AFTERNOON AND EVENING. STORMS ARE EXPECTED TO DECREASE IN
INTENSITY AND COVERAGE THROUGHOUT THE EVENING.

EXPECTING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATE TOMORROW
AFTERNOON AND EVENING AS AN UPPER LEVEL LONGWAVE TROUGH DIGS INTO
THE GREAT BASIN REGION. THIS WILL PROVIDE SUFFICIENT FORCING FOR
STORMS IN THE NORTHWEST PORTIONS OF THE CWA...THOUGH WHILE THE
FORCING LOOKS TO ARRIVE A BIT LATER THAN PEAK HEATING...BELIEVE
THERE IS A POTENTIAL FOR A FEW STRONG THUNDERSTORMS ESPECIALLY AS
LLJ INCREASES TO PRODUCE A LONGER HODOGRAPH TO SUSTAIN STORMS.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 257 PM MDT THU MAY 16 2013

MAIN CONCERN FOR THE EXTENDED FORECAST CONTINUES TO BE THE CHANCES
FOR SHOWERS AND THUNDERSTORMS THROUGHOUT THE FORECAST PERIOD. A
SECONDARY THREAT OF FIRE WEATHER COMES IN BEHIND THE DRYLINE SATURDAY
THROUGH SUNDAY.

A FEW SHOWERS AND THUNDERSTORMS MAY CONTINUE INTO THE LATE EVENING
HOURS ON FRIDAY NIGHT. STRATUS IS EXPECTED TO DEVELOP TO THE
SOUTHEAST AND MOVE INTO THE TRI-STATE AREAS DURING THE OVERNIGHT
HOURS. WITH CLOUDS IN PLACE AND SOUTH WINDS CONTINUING...MUGGY LOW
TEMPERATURES ARE EXPECTED...ONLY FALLING INTO THE MID 50S TO MID 60S
DEPENDING ON THE LOCATION.

MODELS HAVE COME INTO BETTER AGREEMENT WITH THE UPPER LEVEL TROUGH
THAT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA ON SATURDAY.
THERE REMAIN DIFFERENCES BETWEEN SOME OF THE MODELS WITH RESPECT TO
THE EVOLUTION AND LOCATION OF THE DRYLINE SO CONFIDENCE STILL
REMAINS SOMEWHAT LOWER WITH THIS SYSTEM. THE LEAD SHORTWAVE WILL
BEGIN MOVING INTO THE AREA ON SATURDAY AFTERNOON. THE DRYLINE WILL
ALSO SURGE TO THE EAST OR NORTHEAST. AS THIS HAPPENS...THE
EXPECTATION IS THAT SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE
TO THE NORTHEAST. MODEL SOUNDINGS INDICATE THAT A CAP COULD BE IN
PLACE FOR MOST OF THE AFTERNOON ACROSS THE REGION. THIS WILL ALLOW
FOR INSTABILITY TO BUILD AND THREAT FOR STRONG TO SEVERE
THUNDERSTORMS TO BE EVEN HIGHER. WITH CAPE VALUES APPROACHING 2000
TO 2500 J/KG...LIFTED INDICES OF -7 TO -10...850-500 MB LAPSE RATES
OF 7.5 TO 9.0 C/KM...VEERING WINDS WITH HEIGHT...0-6 KM BULK SHEAR
MAGNITUDES OF 40 TO 50 KTS AND 0-3 KM AGL HELICITIES OF 200-400
M2/S2...SEVERE THUNDERSTORMS SEEM LIKE A GOOD PROBABILITY. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. THERE COULD BE A
SECONDARY THREAT OF A FEW ISOLATED TORNADOES BUT IT APPEARS AS
THOUGH THE LCLS WILL BE HIGH ENOUGH TO MITIGATE THIS THREAT.

ANOTHER WEATHER CONCERN ON SATURDAY WILL BE THE POSSIBILITY OF
DANGEROUS FIRE WEATHER CONDITIONS. HUMIDITIES WILL RAPIDLY DROP
BEHIND THE DRYLINE AS DRY AIR MOVES IN AND TEMPERATURES WARM INTO
THE 80S...POSSIBLY LOWER 90S. WINDS WILL ALSO PICK UP DURING THE DAY
ON SATURDAY BUT HOW HIGH REMAINS THE QUESTION. FIRE WEATHER
HIGHLIGHTS MAY BE NEEDED ON SATURDAY AT SOME POINT IF THE WIND
SPEEDS SHOW AN UPWARD TREND.

A COLD FRONT WILL MOVE THROUGH ON SATURDAY NIGHT ON THE BACK SIDE OF
THE SURFACE LOW PRESSURE THAT WILL SWING THROUGH. ON
SUNDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN BUT THE
MAJORITY OF THE SEVERE WEATHER SHOULD BE OVER. IT IS POSSIBLE THAT
THE FAR EASTERN PORTIONS OF NORTHWEST KANSAS COULD SEE ADDITIONAL
STRONG TO SEVERE THUNDERSTORMS BUT THE THREAT SEEMS MINIMAL AT THIS
POINT. COOLER TEMPERATURES WILL MOVE IN BEHIND THE FRONT WITH HIGHS
ON SUNDAY ONLY REACHING INTO THE LOW 70S TO LOW 80S.

SHOWER AND THUNDERSTORM CHANCES CONTINUE TROUGH MONDAY ON THE BACK
SIDE OF THE UPPER LEVEL TROUGH OF LOW PRESSURE. HIGH PRESSURE WILL
BEGIN TO BUILD IN ON TUESDAY...ELIMINATING THE CHANCES FOR
PRECIPITATION FOR THE REST OF THE FORECAST PERIOD FOR THE MOST PART.
MODELS BEGIN TO DIVERGE ON THEIR SOLUTIONS BY WEDNESDAY NIGHT OF
NEXT WEEK. A FEW THUNDERSTORMS MAY BE POSSIBLE ON THURSDAY BUT WITH
DIFFERENCES BETWEEN THE MODEL SOLUTIONS...HAVE OPTED TO MINIMIZE ANY
MENTION OF PRECIPITATION AT THIS TIME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1144 AM MDT THU MAY 16 2013

VFR TO MVFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. PRIMARY
CONCERN IS THUNDERSTORMS TODAY AT BOTH SITES AND A CHANCE OF SOME
MVFR FOG TONIGHT AT MCK. WINDS WILL GENERALLY BE OUT OF THE SOUTH
TO SOUTHEAST AT 15 TO 20KTS...WITH GUSTS IN EXCESS OF 30KTS
POSSIBLE NEAR THUNDERSTORMS. CEILINGS SHOULD REMAIN VFR THROUGHOUT
THE DAY EXCEPT IN AREAS OF THUNDERSTORMS WHERE CEILINGS MAY
BRIEFLY REACH MVFR.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JJM
LONG TERM...RRH
AVIATION...JJM
Hazardous weather outlook, May 16, 4:22 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
322 PM MDT THU MAY 16 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171430-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
322 PM MDT THU MAY 16 2013 /422 PM CDT THU MAY 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AND
SHOULD CONTINUE INTO THE EVENING HOURS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREATS WITH THESE STORMS. CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS...LEADING TO POSSIBLE FLASH
FLOODING...ARE ALSO LIKELY WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE
MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

A BETTER CHANCE FOR SEVERE THUNDERSTORMS IS EXPECTED ON SATURDAY.
THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS. DANGEROUS FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE BEHIND
THE DRYLINE ON SATURDAY AS HUMIDITIES DROP AND WINDS COULD BE
GUSTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND MAY BE NEEDED AGAIN
FOR FRIDAY AND SATURDAY.

In the hours before

Local storm report, May 16, 3:51 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
251 PM MDT THU MAY 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     9 ESE BEECHER ISLAND    39.84N 101.96W
05/16/2013  E70 MPH          CHEYENNE           KS   PUBLIC

            ALSO COPIOUS AMOUNTS OF PEA AND MARBLE SIZED HAIL
            COVERING THE GROUND

&&

024
Special weather statement, May 16, 4:11 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
311 PM MDT THU MAY 16 2013

COZ091-KSZ013-162130-
KIT CARSON COUNTY-SHERMAN-
311 PM MDT THU MAY 16 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORM OUTFLOW ALONG A LINE EXTENDING FROM MCDONALD TO 13 MILES
SOUTH OF WHEELER TO BONNY RESERVOIR...MOVING SOUTHEAST AT 25 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS OUTFLOW.

&&

LAT...LON 3957 10229 3957 10140 3936 10139 3935 10200
      3936 10229
TIME...MOT...LOC 2111Z 315DEG 24KT 3974 10133 3957 10176
          3956 10216

LUNDQUIST
Special weather statement, May 16, 4:19 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
319 PM MDT THU MAY 16 2013

KSZ002-162130-
RAWLINS-
419 PM CDT THU MAY 16 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...

AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF MCDONALD...MOVING EAST AT 25
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4000 10106 3984 10105 3983 10141 3993 10141
      3994 10142 4000 10142
TIME...MOT...LOC 2119Z 262DEG 21KT 3992 10131

LUNDQUIST
Local storm report, May 16, 4:22 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
322 PM MDT THU MAY 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      13 NW ST. FRANCIS       39.90N 101.97W
05/16/2013                   CHEYENNE           KS   TRAINED SPOTTER

            SPOTTER MEASURED THREE INCHES OF RAIN. THE BRIDGE OVER
            HACKBERRY CREEK AT ROAD 5 WAS COVERED BY ONE FOOT OF
            WATER.

&&

BRB
Special weather statement, May 16, 4:33 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
333 PM MDT THU MAY 16 2013

KSZ013-162200-
SHERMAN-
333 PM MDT THU MAY 16 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORM OUTFLOW ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
BIRD CITY TO 11 MILES NORTH OF GOODLAND TO 9 MILES SOUTHEAST OF
HALE...MOVING SOUTH AT 20 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS OUTFLOW.

&&

LAT...LON 3936 10140 3932 10153 3931 10205 3957 10205
      3957 10204 3957 10139
TIME...MOT...LOC 2132Z 330DEG 15KT 3956 10156 3949 10169
          3950 10202

LUNDQUIST
Special weather statement, May 16, 4:46 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
346 PM MDT THU MAY 16 2013

KSZ013-162215-
SHERMAN-
346 PM MDT THU MAY 16 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHERN SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
BIRD CITY TO 13 MILES EAST OF HALE...MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3944 10139 3945 10194 3957 10194 3957 10139
TIME...MOT...LOC 2146Z 290DEG 26KT 3955 10152 3955 10185

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:30 PM CDTSevere Thunderstorm WarningGLDCheyenne60 min
May 16, 3:17 PM CDTSevere Thunderstorm WarningGLDCheyenne43 min
May 16, 3:59 PM CDTSevere Thunderstorm WarningGLDCheyenne61 min
May 16, 4:11 PM CDTSpecial Weather StatementGLDSherman19 min
May 16, 4:16 PM CDTFlash Flood WarningGLDCheyenne3 hr
May 16, 4:19 PM CDTSpecial Weather StatementGLDRawlins11 min
May 16, 4:33 PM CDTSpecial Weather StatementGLDSherman27 min
May 16, 4:46 PM CDTSpecial Weather StatementGLDSherman29 min
May 16, 4:53 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman37 min
May 16, 5:13 PM CDTSpecial Weather StatementGLDSherman12 min
May 16, 5:25 PM CDTSpecial Weather StatementGLDSherman15 min
May 16, 5:34 PM CDTSpecial Weather StatementGLDSherman26 min
May 16, 5:41 PM CDTSpecial Weather StatementGLDSherman19 min
May 16, 5:57 PM CDTSpecial Weather StatementGLDThomas18 min
May 16, 6:02 PM CDTSpecial Weather StatementGLDLogan, Wallace28 min
May 16, 6:13 PM CDTSpecial Weather StatementGLDThomas32 min
May 16, 6:17 PM CDTSpecial Weather StatementGLDSherman28 min
May 16, 6:18 PM CDTSpecial Weather StatementGLDThomas27 min
May 16, 6:29 PM CDTSpecial Weather StatementGLDLogan, Wallace31 min
May 16, 6:52 PM CDTSevere Thunderstorm WarningGLDWallace38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.